Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Bleeding and Clotting Disorders

Could erythromycin cause blood clots?

07/09/2007

Question:

PLEASE HELP i was prescribed erythromycin i then had symptoms of servere stomach cramps, servere diahrior, servere vomting and loss of appitite yellowing of eyes and skin after about 5 days i sopped taking it then next i got sore legs which shown blot clots in bopth legs and my left arm which i was hospitalised for 8 days to which they cannot find a cause for the clots do you think the erythromycyin could cause blood clots the doctors said no but the nurse told me they also would not admitt it if it was true. my liver function test also abnormal reading of 3000 which is comming down now since i stopped taking the antibiotics

Answer:

There does not appear to be literature documenting this.  You would have to request evidence of any drug reactions from the drug company. 

For more information:

Go to the Bleeding and Clotting Disorders health topic, where you can:

Response by:

Eric H Kraut, MD Eric H Kraut, MD
Professor of Hematology
College of Medicine
The Ohio State University